Acoustic propagation in a random saturated medium: the biphasic case

Robert P. Gilbert, Alexander Panchenko, Ana Vasilic

Research output: Contribution to journalArticlepeer-review

3 Citations (Scopus)

Abstract

Homogenized acoustic properties of a non-periodic porous linear elastic solid filled with a viscous Newtonian fluid are derived. A small parameter of the problem is the ratio between typical size of the microstructural inhomogeneity and the macroscopic length scale. We consider the ratio of elasticity coefficients to viscosity coefficients to be of order which leads to the biphasic macroscopic behaviour. To pass to the limit in the governing equations, we employ stochastic two-scale convergence in the mean. Periodic approximation is then used and elimination of corrector terms is carried out in detail for the periodic geometry. The effective equations for the solid displacement, fluid displacement and fluid pressure are obtained and compared to the classical Biot system.

Original languageEnglish
Pages (from-to)676-697
Number of pages22
JournalApplicable Analysis
Volume93
Issue number4
DOIs
Publication statusPublished - Apr 2014

Keywords

  • composite media
  • homogenization

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Acoustic propagation in a random saturated medium: the biphasic case'. Together they form a unique fingerprint.

Cite this